Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2015, 10:03 PM CDT for Coke County, Nolan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2015, 10:03 PM CDT (03:03 UTC)
- Expired
- May 5, 2015, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Coke County, TX, Nolan County, TX
The radar
The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 8:07 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS54 KSJT 060303
SVRSJT
TXC081-353-060345-
/O.NEW.KSJT.SV.W.0113.150506T0303Z-150506T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1003 PM CDT TUE MAY 5 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COKE COUNTY IN WEST CENTRAL TEXAS...
SOUTH CENTRAL NOLAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1045 PM CDT
* AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANCO...
MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND PETS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL COKE AND SOUTH CENTRAL NOLAN COUNTIES.
LAT...LON 3216 10032 3195 10032 3200 10059 3211 10059
TIME...MOT...LOC 0303Z 264DEG 9KT 3205 10053
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON1 follow-up statement
975
WWUS54 KSJT 060323
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1023 PM CDT TUE MAY 5 2015
TXC081-353-060345-
/O.CON.KSJT.SV.W.0113.000000T0000Z-150506T0345Z/
NOLAN TX-COKE TX-
1023 PM CDT TUE MAY 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COKE AND SOUTH CENTRAL NOLAN COUNTIES UNTIL 1045 PM CDT...
AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SANCO...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN COKE AND EXTREME SOUTHERN
NOLAN COUNTIES.
LAT...LON 3204 10043 3204 10058 3211 10057 3216 10032
TIME...MOT...LOC 0323Z 239DEG 11KT 3208 10048
HAIL...1.00IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:22 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 5, 6:22 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 622 PM CDT TUE MAY 5 2015 .AVIATION... /00Z TAFS/ Flight conditions will once again deteriorate overnight, with ceilings dropping to around 800 feet across the southern terminals, and into the 1200 to 2500 foot range farther north. However, model guidance suggests these ceilings may need to be lowered a category across the board and this will continue to be monitored for the next forecast package. Otherwise, thunderstorms may affect Abilene through 02z with mainly hit and miss showers elsewhere. && .PREV DISCUSSION... /ISSUED 359 PM CDT Tue May 5 2015/ SHORT TERM... (Tonight and Wednesday Night) A the surface this afternoon, a dryline was located from just east of Midland south to Sanderson. Also, an outflow boundary extended from Big Spring on northeast across the northern Big Country. The best axis of instability was located just to our west near the dryline with MLCAPEs of 1000 to 1500 J/KG. Scattered storms have developed across the eastern Permian Basin on south in Crockett County. However, just to the east a across much of our area a lot of stratus still remains. Also, the storms are being supported with some effective shear and diffluent flow. Looks like at least a threat of a few strong to severe storms this evening mainly across the western 2/3 of the area. The main threats will be large hail and damaging winds. For tonight, have the highest Pops across the Big Country closer to better mid level ascent and low level southerly flow, with decreasing Pops further south. For Wednesday, expect a similar setup as a dryline will be located to our west with upper level west-southwest flow. If the low clouds can break during the afternoon, there should be some moderate instability for isolated to scattered storms to develop during the afternoon and evening hours and move east into our area. There will be enough deep layer shear at for least multicells to develop with possibly an isolated supercell. The more organized severe weather will be north of the I-20 corridor. The main threats will be large hail and damaging winds. The upper level forcing will be mostly weak so going with chance to slight chance Pops for Wednesday and Wednesday night. LONG TERM... (Thursday through next Tuesday) Showers and thunderstorms will be possible through much of the extended period. West Central Texas will remain in southwest flow aloft Thursday and Friday ahead of a closed upper low that will drop south into the Four Corners region through the period. The dryline is expected to mix east to our western border both afternoons and will be a focus for shower and thunderstorm development each day, as disturbances aloft move across the area. A moderately unstable airmass, coupled with rather weak convective inhibition each day should result in scattered showers and thunderstorms across the area, with the best chance for storms across the northern half of the forecast area. Severe threat will be highly dependent on how unstable the airmass becomes east of the dryline as cloud cover/morning convection may limit overall destabilization during the afternoon hours. Steep mid level lapse rates and strong deep layer shear will be more than adequate for severe storms however, with large hail, damaging winds and perhaps a few tornadoes. Saturday may be the most active day for severe storms. The southwest upper low will lift northeast across the Southern Rockies with a surface trough/dryline setting up across the Texas Panhandle, south across West Texas. Stronger flow overspreading the area, along with increasing large-scale ascent should result in strong to severe storms developing along and head of the dryline during the afternoon/evening hours. All modes of severe weather will be possible on Saturday, with the most favored area for severe storms across northwest and northern counties where best upper level support will exist. Showers and thunderstorms will again be possible mainly across the eastern half of the area on Sunday. A cold front is progged to move across the area by Monday, which will be a focus for additional showers and thunderstorms into Monday night. Maintaining low POPs beyond Sunday for this potential. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 83 66 83 67 / 60 30 40 40 30 San Angelo 66 83 68 87 68 / 40 20 20 20 30 Junction 66 82 68 83 69 / 40 20 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Aviation: Doll
Hazardous weather outlook, May 5, 2:29 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT TUE MAY 5 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING...ACROSS MUCH OF WEST CENTRAL TEXAS. LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THE WEEKEND. A FEW STORMS MAY BE SEVERE WEDNESDAY NORTH OF INTERSTATE 20...WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING. WHILE ADDITIONAL SEVERE STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY...THE MORE SIGNIFICANT THREAT FOR SEVERE WEATHER WILL BE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 5, 6:44 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT TUE MAY 5 2015
TXZ066-060015-
RUNNELS TX-
644 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR
RUNNELS COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF ROWENA...OR ABOUT 13 MILES WEST OF BALLINGER...MOVING NORTHEAST AT
25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
MAVERICK BY 650 PM CDT
BALLINGER LAKE BY 700 PM CDT
NORTON AND BALLINGER BY 705 PM CDT
HATCHEL AND WINTERS BY 715 PM CDT
LAT...LON 3177 9976 3159 10017 3168 10024 3182 10023
3207 10008
TIME...MOT...LOC 2344Z 228DEG 22KT 3172 10015Local storm report, May 5, 7:04 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 N ROSCOE 32.47N 100.54W
05/05/2015 E1.00 INCH NOLAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500249
DOLLLocal storm report, May 5, 7:10 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FUNNEL CLOUD 6 SE MAVERICK 31.77N 100.12W
05/05/2015 RUNNELS TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500250
JDSpecial weather statement, May 5, 7:33 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
733 PM CDT TUE MAY 5 2015
TXZ064-060100-
STERLING TX-
733 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR
STERLING COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
SOUTHEASTERN HOWARD COUNTY...OR ABOUT 20 MILES SOUTHEAST OF BIG
SPRING...MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN STERLING COUNTY.
LAT...LON 3209 10126 3210 10083 3205 10082 3202 10082
3199 10126 3205 10128 3208 10127
TIME...MOT...LOC 0033Z 250DEG 19KT 3211 10117Local storm report, May 5, 9:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 13 N STERLING CITY 32.03N 101.02W
05/05/2015 STERLING TX LAW ENFORCEMENT
BRIEF TOUCHDOWN OBSERVED ON HIGHWAY 163. TORNADO WAS ON
THE GROUND FOR ONE MINUTE. REPORT RELAYED HY STERLING
COUNTY SHERIFF OFFICE.
&&
EVENT NUMBER SJT1500251
DOLLLocal storm report, May 5, 9:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CDT TUE MAY 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TORNADO 3 SSW SILVER 32.04N 100.70W
05/05/2015 COKE TX LAW ENFORCEMENT
TORNADO BRIEFLY TOUCHED DOWN SEVERAL TIMES.
&&
EVENT NUMBER SJT1500252
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:33 PM CDT | Special Weather Statement | SJT | Sterling | 27 min |
| May 5, 7:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| May 5, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 45 min |
| May 5, 8:57 PM CDT | Tornado Warning | SJT | Coke | 33 min |
| May 5, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 47 min |
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 46 min |
| May 5, 9:30 PM CDT | Tornado Warning | SJT | Coke | 45 min |
| May 6, 1:42 PM CDT | Special Weather Statement | SJT | Menard | 33 min |
| May 6, 2:13 PM CDT | Special Weather Statement | SJT | Menard | 32 min |
| May 6, 2:17 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| May 6, 2:37 PM CDT | Special Weather Statement | SJT | Concho | 38 min |
| May 6, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| May 6, 3:24 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 51 min |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 52 min |
| May 6, 4:13 PM CDT | Special Weather Statement | SJT | Callahan | 32 min |
| May 6, 4:17 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 28 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 38 min |
| May 6, 4:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 64 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 34 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 38 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 46 min |
| May 6, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 56 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| May 6, 6:36 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 84 min |
| May 6, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.